Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 3, 2010, 7:50 PM CDT for Knox County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2010, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 3, 2010, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:14 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 3, 3:14 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 314 PM CDT THU JUN 3 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY. THUNDERSTORM CHANCES AND TEMPERATURES THROUGH THE WEEKEND REMAIN THE NEAR TERM FORECAST CONCERNS. UPPER LEVEL WAVE STREAMING EAST FROM WYOMING IN FAST ZONAL FLOW WAS INDUCING SURFACE CYCLOGENESIS IN WESTERN SOUTH DAKOTA WITH DRY LINE SETTING UP SOUTH THROUGH WESTERN NEBRASKA. DEW POINTS IN THE LOWER 60S WERE SURGING NORTH AHEAD OF DRYLINE...AND LATEST SPC MESOANALYSIS INDICATED WEAKENING CAP OVER 2000 J/KG SBCAPE. ENHANCED CU/TCU WAS NOTED ON VISIBLE SATELLITE LOOPS NORTH OF NORTH PLATTE...AND MAY BE FIRST INDICATION OF CONVECTION TONIGHT. EXPECT STORMS TO FIRE NEAR DRY LINE THIS AFTERNOON...THEN TRACK EAST INTO NORTHEAST NEBRASKA THIS EVENING AS UPPER WAVE DRAGS SURFACE LOW EAST THROUGH EASTERN SOUTH DAKOTA. INCREASING LOW LEVEL JET SHOULD REACH 45KTS BY MIDNIGHT ACROSS SOUTH CENTRAL AND NORTHEAST NEBRASKA...HELPING TO MAINTAIN THUNDERSTORMS OVERNIGHT. CURRENT TIMING IS FASTER THAN PREVIOUS MODEL RUNS...AND FORECAST WAS ADJUSTED ACCORDINGLY. EXPECT STORMS ACROSS THE NORTHERN CWA OVERNIGHT WITH DECREASING CHANCES TO THE SOUTH WHERE SURFACE/LOW LEVEL CONVERGENCE AND WARM ADVECTION/FORCING IS LOWER. GIVEN SHEAR AND INSTABILITY PARAMETERS...HAIL IS POSSIBLE WITH ANY STORMS OVER THE NORTH...WITH MORE STABLE BOUNDARY LAYER MINIMIZING TORNADO AND HIGH WIND THREAT WITH TIME THROUGH THE EVENING. WITH FASTER EASTWARD PROGRESS...EXPECT MOST CONVECTION TO BE OUT OF THE EASTERN CWA BY MORNING. TRAILING COLD FRONT/WIND SHIFT WILL THEN SETTLE OVER OUR SOUTHERN CWA IN THE AFTERNOON WHERE POOLING LOW LEVEL MOISTURE...DEW POINTS IN THE MID 60S...IS EXPECTED. SURFACE CONVERGENCE IS STILL AN ISSUE AND MAY NOT BE OVERCOME...BUT WITH TEMPERATURES EXPECTED TO REACH THE UPPER 80S OR 90...SBCAPE SHOULD SPIKE TO OVER 2500 J/KG LATE FRIDAY AFTERNOON. HAVE CONTINUED THUNDERSTORM CHANCES ACROSS THE SOUTH FRIDAY AFTERNOON AND EVENING IN THIS REGARD. MODERATE SHEAR OF 35 KTS IS FORECAST BY GFS...SO SOME ORGANIZED CELLS POSSIBLE. WHAT IS LEFT OF SURFACE BOUNDARY WILL BE DRAGGED NORTH AGAIN FRIDAY NIGHT AS ANOTHER UPPER LEVEL WAVE RIDES INTO THE NORTHERN PLAINS. LOW LEVEL THETA-E ADVECTION WITH/OVER THIS BOUNDARY SHOULD SPARK MORE CONVECTION OVER CENTRAL/NORTHERN CWA NEAR/AFTER MIDNIGHT. ELEVATED INSTABILITY IS IN QUESTION WITH THE NAM SUGGESTING 1000 J/KG MUCAPE WHILE GFS IS LESS AGGRESSIVE. HAVE MAINTAINED CHANCE POPS FRIDAY NIGHT INTO SATURDAY MORNING FOR THIS ACTIVITY. SIMILAR SCENARIO TO FRIDAY AFTERNOON WILL COME SATURDAY AS TRAILING COLD FRONT/WIND SHIFT FROM NORTHERN STREAM WAVE WILL DROP TOWARD THE SOUTHERN CWA IN THE AFTERNOON. MOISTURE DOES NOT LOOK AS IMPRESSIVE SATURDAY AFTERNOON WITH BOUNDARY LIKELY A LITTLE FARTHER SOUTH. SO WILL HAVE SLIGHT CHANCE POPS IN THE SOUTH THEN. LATE SATURDAY NIGHT AND SUNDAY SHOULD BE DRY FOR NOW AS NEXT WAVE WILL WAIT FOR SUNDAY NIGHT OR MONDAY TO AFFECT OUR AREA. TEMPERATURES FRIDAY SHOULD BE QUITE WARM AS MIXING NEAR SOUTHWARD MOVING FRONTAL ZONE PUSHES HIGHS WELL INTO THE 80S. SIMILAR SCENARIO SATURDAY BY LINGERING CLOUDS A SLIGHTLY COOLER LOW LEVEL ATMOSPHERE SHOULD HOLD HIGHS TOWARD LOWER TO MIDDLE 80S. SUNDAY LOOKS COOLER WITH HIGHS ONLY IN THE 70S FOR A GOOD PART OF THE CWA. DERGAN .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. FORECAST REMAINS A CHALLENGE IN THE LONG TERM AS MUCH OF THE PLAINS AND WESTERN US REMAINS UNDER DOMINATE ZONAL FLOW. 12Z GFS AND ECMWF ARE IN POOR AGREEMENT AS THE GFS PROMOTES A STEEPER WRN RIDGE BY 00Z THURSDAY DUE TO DEEPER LOW PRESSURE OVER THE GREAT LAKES. THE ECMWF KEEPS RELATIVE ZONAL FLOW ACROSS THE WRN CONUS THROUGH THE PERIOD...WHILE CONTINUING TO ADVANCE WEAKER SHORTWAVES THROUGH THE PLAINS. ANALYSIS OF THE 12Z NAEFS 500MB HGTS SUPPORTS THE ZONAL FLOW SOLUTION WITH RELATIVE AGREEMENT BETWEEN THE ENSEMBLE MEMBERS. PRECIP CHANCES REMAIN THE MAIN FORECAST CONCERN...AS FORCING FOR STORMS WILL COME FROM SHORTWAVE ENERGY EJECTING ACROSS THE REGION. CONFIDENCE IS LOW IN TIMING AND LOCATION OF PRECIP DUE TO MODEL DISCREPANCIES. KEPT CHANCE POPS SUNDAY NIGHT THROUGH MONDAY AS THERE IS SOME AGREEMENT IN THE TRACK AND TIMING OF THE SHORTWAVE DISTURBANCE EXPECTED TO MOVE THROUGH THE NRN PLAINS SUNDAY. CONTINUE TO CARRY SLIGHT CHANCE THROUGH WEDNESDAY AS A SERIES OF WEAKER WAVES CONTINUE TO TRAVERSE THE ZONAL FLOW. TEMPERATURES WILL REMAIN WARM...WITH HIGHS REACHING THE MID TO UPPER 80S BY WEDNESDAY AS SOUTHERLY FLOW CONTINUES TO SUPPORT SFC AND 850MB WAA INTO THE REGION. KURTZ && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS CONVECTIVE ACTIVITY ANTICIPATED OVER ERN NEB TONIGHT ASSOCIATED WITH SFC COLD FRONT DROPPING OUT OF THE DAKOTAS AND INTO THE CNTRL PLAINS. EXPECT FROPA AT KOFK AROUND 04/12Z...AND KOMA/KLNK AROUND 14Z. AS OF NOW...APPEARS THAT KOFK AND KOMA ARE MOST AT RISK TO SEE -TSRA BTWN 04/03Z-09Z. SOME CHANCE FOR SVR TS DEVELOPMENT MAINLY AT KOFK THIS LATE THIS EVENING...BUT HAVE OPTED NOT TO MENTION IN 18Z TAF ISSUANCE. OTHERWISE VFR COND WILL PREVAIL THRU THE FCST PD. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 3, 4:40 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 440 PM CDT THU JUN 3 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 440 PM CDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NEBRASKA LATE THIS AFTERNOON INTO THIS EVENING THEN MOVE EAST INTO EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA LATER TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. LOW PRESSURE OVER SOUTH CENTRAL SOUTH DAKOTA WILL MOVE TO SOUTH CENTRAL MINNESOTA BY FRIDAY MORNING DRAGGING A COLD FRONT ACROSS NORTHERN PARTS OF THE AREA. THE MAJORITY OF STORMS ARE EXPECTED TO REMAIN NORTH OF THE AREA FROM EASTERN SOUTH DAKOTA INTO SOUTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE YET FRIDAY NIGHT THROUGH SATURDAY AS A STALLED FRONT REMAINS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
In the hours before
Special weather statement, Jun 3, 6:11 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 611 PM CDT THU JUN 3 2010 NEZ016-030-040000- ANTELOPE NE-BOONE NE- 611 PM CDT THU JUN 3 2010 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN ANTELOPE AND NORTHERN BOONE COUNTIES UNTIL 700 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 19 MILES WEST OF ELGIN...OR 53 MILES WEST OF NORFOLK...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELGIN... OAKDALE... FOBERT
Special weather statement, Jun 3, 6:55 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 655 PM CDT THU JUN 3 2010 NEZ016-017-031-040045- ANTELOPE NE-MADISON NE-PIERCE NE- 655 PM CDT THU JUN 3 2010 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ANTELOPE...SOUTHERN PIERCE AND NORTHERN MADISON COUNTIES UNTIL 745 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF MEADOW GROVE...OR 22 MILES WEST OF NORFOLK...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORFOLK... MEADOW GROVE... BATTLE CREEK... PIERCE... HADAR... WILLOW CREEK STATE RECREATION AREA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KERN
Special weather statement, Jun 3, 7:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 703 PM CDT THU JUN 3 2010 NEZ030-031-042-040045- BOONE NE-MADISON NE-PLATTE NE- 703 PM CDT THU JUN 3 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PLATTE...SOUTHWESTERN MADISON AND CENTRAL BOONE COUNTIES UNTIL 745 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SPALDING...OR 51 MILES SOUTHWEST OF NORFOLK...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALBION... NEWMAN GROVE... LINDSAY... LORETTO... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KERN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 14 min |
| Jun 3, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 47 min |
| Jun 3, 10:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 29 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.